Quasi-modular forms attached to elliptic curves, I  [ Formes quasimodulaires attachées aux courbes elliptiques, I ]
Annales mathématiques Blaise Pascal, Tome 19 (2012) no. 2, p. 307-377
Dans ce texte, on donne une interprétation géométrique des formes quasimodulaires en utilisant les modules des courbes elliptiques avec un point marqué dans leurs cohomologies de de Rham. De cette façon, les équations différentielles des formes modulaires et quasimodulaires sont interprétées comme des champs de vecteurs de ces espaces de modules. Elles peuvent être établies grâce à la connection de Gauss-Manin de la famille universelle de courbes elliptiques correspondante. Pour le groupe modulaire, on calcule une telle équation différentielle qui apparaît être celle de Ramanujan qui relie entre elles les séries d’Eisenstein. On explique aussi la notion de périodes construites à partir des intégrales elliptiques. Elles apparaissent comme le pont entre la notion algébrique de forme quasimodulaire et la définition en terme de fonction holomorphe sur le demi-plan de Poincaré. De cette façon, nous obtenons aussi une autre interprétation, essentiellement due à Halphen, de l’équation différentielle de Ramanujan en termes de fonctions hypergéométriques. L’interprétation des formes quasimodulaires comme sections de fibrés des jets et des problèmes de combinatoire énumérative sont aussi présentés.
In the present text we give a geometric interpretation of quasi-modular forms using moduli of elliptic curves with marked elements in their de Rham cohomologies. In this way differential equations of modular and quasi-modular forms are interpreted as vector fields on such moduli spaces and they can be calculated from the Gauss-Manin connection of the corresponding universal family of elliptic curves. For the full modular group such a differential equation is calculated and it turns out to be the Ramanujan differential equation between Eisenstein series. We also explain the notion of period map constructed from elliptic integrals. This turns out to be the bridge between the algebraic notion of a quasi-modular form and the one as a holomorphic function on the upper half plane. In this way we also get another interpretation, essentially due to Halphen, of the Ramanujan differential equation in terms of hypergeometric functions. The interpretation of quasi-modular forms as sections of jet bundles and some related enumerative problems are also presented.
@article{AMBP_2012__19_2_307_0,
     author = {Movasati, Hossein},
     title = {Quasi-modular forms attached to elliptic curves, I},
     journal = {Annales math\'ematiques Blaise Pascal},
     publisher = {Annales math\'ematiques Blaise Pascal},
     volume = {19},
     number = {2},
     year = {2012},
     pages = {307-377},
     doi = {10.5802/ambp.316},
     mrnumber = {3025138},
     zbl = {1264.11031},
     language = {en},
     url = {http://www.numdam.org/item/AMBP_2012__19_2_307_0}
}
Movasati, Hossein. Quasi-modular forms attached to elliptic curves, I. Annales mathématiques Blaise Pascal, Tome 19 (2012) no. 2, pp. 307-377. doi : 10.5802/ambp.316. http://www.numdam.org/item/AMBP_2012__19_2_307_0/

[1] Arnold, V. I.; Gusein-Zade, S. M.; Varchenko, A. N. Singularities of differentiable maps. Monodromy and asymptotics of integrals Vol. II, Birkhäuser Boston Inc., Boston, MA, Monographs in Mathematics, Tome 83 (1988) | MR 966191

[2] Cassels, J. W. S. Diophantine equations with special reference to elliptic curves, J. London Math. Soc., Tome 41 (1966), pp. 193-291 | Article | MR 199150 | Zbl 0138.27002

[3] Darboux, G. Sur la théorie des coordonnées curvilignes et les systémes orthogonaux, Ann Ecole Normale Supérieure, Tome 7 (1878), pp. 101-150 | MR 1508661

[4] Deligne, Pierre; Milne, James S.; Ogus, Arthur; Shih, Kuang-Yen Hodge cycles, motives, and Shimura varieties, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 900 (1982) (Philosophical Studies Series in Philosophy, 20) | MR 654325 | Zbl 0465.00010

[5] Diamond, Fred; Shurman, Jerry A first course in modular forms, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 228 (2005) | MR 2112196 | Zbl 1062.11022

[6] Dijkgraaf, Robbert Mirror symmetry and elliptic curves, The moduli space of curves (Texel Island, 1994), Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 129 (1995), pp. 149-163 | MR 1363055 | Zbl 0913.14007

[7] Eisenbud, David Commutative algebra, Springer-Verlag, New York, Graduate Texts in Mathematics, Tome 150 (1995) | MR 1322960 | Zbl 0819.13001

[8] Gannon, Terry Moonshine beyond the Monster, Cambridge University Press, Cambridge, Cambridge Monographs on Mathematical Physics (2006) (The bridge connecting algebra, modular forms and physics) | Article | MR 2257727 | Zbl 1146.11026

[9] Van Der Geer, Gerard Siegel modular forms and their applications, The 1-2-3 of modular forms, Springer, Berlin (Universitext) (2008), pp. 181-245 | Article | MR 2409679 | Zbl pre05808164

[10] Gross, Benedict H. On an identity of Chowla and Selberg, J. Number Theory, Tome 11 (1979) no. 3 S. Chowla Anniversary Issue, pp. 344-348 | Article | MR 544262 | Zbl 0418.14024

[11] Grothendieck, Alexander On the de Rham cohomology of algebraic varieties, Inst. Hautes Études Sci. Publ. Math. (1966) no. 29, pp. 95-103 | Numdam | MR 199194 | Zbl 0145.17602

[12] Halphen, G. H. Sur une systéme d’équations différetielles, C. R. Acad. Sci Paris, Tome 92 (1881), pp. 1101-1103

[13] Halphen, G. H. Traité des fonctions elliptiques et de leurs applications, Gauthier-Villars, Paris Tome 1 (1886)

[14] Hartshorne, Robin Algebraic geometry, Springer-Verlag, New York (1977) (Graduate Texts in Mathematics, No. 52) | MR 463157 | Zbl 0531.14001

[15] Hida, Haruzo Geometric modular forms and elliptic curves, World Scientific Publishing Co. Pte. Ltd., Hackensack, NJ (2012) | MR 2894984 | Zbl pre05984500

[16] Hoffman, Jerome W. Topics in elliptic curves and modular forms (2010) (Preprint available in the author’s homepage)

[17] Kaneko, Masanobu; Zagier, Don A generalized Jacobi theta function and quasimodular forms, The moduli space of curves (Texel Island, 1994), Birkhäuser Boston, Boston, MA (Progr. Math.) Tome 129 (1995), pp. 165-172 | MR 1363056 | Zbl 0892.11015

[18] Katz, Nicholas M. p-adic interpolation of real analytic Eisenstein series, Ann. of Math. (2), Tome 104 (1976) no. 3, pp. 459-571 | Article | MR 506271 | Zbl 0354.14007

[19] Kedlaya, Kiran S. p-adic cohomology: from theory to practice, p -adic geometry, Amer. Math. Soc., Providence, RI (Univ. Lecture Ser.) Tome 45 (2008), pp. 175-203 | MR 2482348 | Zbl 1153.14016

[20] Lamotke, Klaus The topology of complex projective varieties after S. Lefschetz, Topology, Tome 20 (1981) no. 1, pp. 15-51 | Article | MR 592569 | Zbl 0445.14010

[21] Lee, Min Ho Quasimodular forms and vector bundles, Bull. Aust. Math. Soc., Tome 80 (2009) no. 3, pp. 402-412 | Article | MR 2569915 | Zbl 1225.11051

[22] Martin, François; Royer, Emmanuel Formes modulaires et périodes, Formes modulaires et transcendance, Soc. Math. France, Paris (Sémin. Congr.) Tome 12 (2005), pp. 1-117 | MR 2186573 | Zbl 1104.11017

[23] Movasati, Hossein On differential modular forms and some analytic relations between Eisenstein series, Ramanujan J., Tome 17 (2008) no. 1, pp. 53-76 | Article | MR 2439525 | Zbl 1244.11041

[24] Movasati, Hossein Eisenstein type series for Calabi-Yau varieties, Nuclear Phys. B, Tome 847 (2011) no. 2, pp. 460-484 | Article | MR 2774983 | Zbl 1208.81223

[25] Movasati, Hossein Multiple integrals and modular differential equations, Instituto Nacional de Matemática Pura e Aplicada (IMPA), Rio de Janeiro, Publicações Matemáticas do IMPA. [IMPA Mathematical Publications] (2011) (28o Colóquio Brasileiro de Matemática. [28th Brazilian Mathematics Colloquium]) | MR 2827610 | Zbl pre05983397

[26] Nesterenko, Y.V.; Philippon, P. Introduction to algebraic independence theory, Springer-Verlag, Berlin, Lecture Notes in Mathematics, Tome 1752 (2001) (With contributions from F. Amoroso, D. Bertrand, W. D. Brownawell, G. Diaz, M. Laurent, Yuri V. Nesterenko, K. Nishioka, Patrice Philippon, G. Rémond, D. Roy and M. Waldschmidt,) | MR 1837822

[27] Ohyama, Yousuke Differential relations of theta functions, Osaka J. Math., Tome 32 (1995) no. 2, pp. 431-450 | MR 1355752 | Zbl 0864.34001

[28] Ohyama, Yousuke Differential equations for modular forms of level three, Funkcial. Ekvac., Tome 44 (2001) no. 3, pp. 377-389 | MR 1893938 | Zbl 1145.11310

[29] Saito, Kyoji Primitive automorphic forms, Mathematics unlimited—2001 and beyond, Springer, Berlin (2001), pp. 1003-1018 | MR 1852200 | Zbl 1047.11513

[30] Sasai, Takao Monodromy representations of homology of certain elliptic surfaces, J. Math. Soc. Japan, Tome 26 (1974), pp. 296-305 | Article | MR 346200 | Zbl 0273.14017

[31] Selmer, Ernst S. The Diophantine equation ax 3 +by 3 +cz 3 =0, Acta Math., Tome 85 (1951), p. 203-362 (1 plate) | Article | MR 41871 | Zbl 0042.26905

[32] Silverman, Joseph H. The arithmetic of elliptic curves, Springer, Dordrecht, Graduate Texts in Mathematics, Tome 106 (2009) | MR 2514094 | Zbl 1194.11005

[33] Tate, John Residues of differentials on curves, Ann. Sci. École Norm. Sup. (4), Tome 1 (1968), pp. 149-159 | Numdam | MR 227171 | Zbl 0159.22702

[34] Voisin, Claire Hodge theory and complex algebraic geometry. I, Cambridge University Press, Cambridge, Cambridge Studies in Advanced Mathematics, Tome 76 (2002) (Translated from the French original by Leila Schneps) | MR 1967689 | Zbl 1005.14002

[35] Zudilin, W. The hypergeometric equation and Ramanujan functions, Ramanujan J., Tome 7 (2003) no. 4, pp. 435-447 | Article | MR 2040982 | Zbl 1072.11052